Results 1 to 6 of 6
  1. #1

    Prozac withdrawal Is this normal?

    I was on Prozac for post natal depression, for 3 years , after several unsuccessful attempts to stop I have now not taken Prozac for 2 months. I felt completely better and had felt brilliant for the required period ( 6 months) before my GP stopped my medication. I was 20 mg a day.
    However I feel as is I am heading back (albeit slowly) to where I was mentally before. I am feeling short tempered, hard down by, over sensitive, tearful, over emotional, paranoid, insecure. I remember something vaguley that the withdrawal of Prozac can bring on orginal symptoms and that they will pass with the withdrawal process. Or am I feeling like this because I need prozac and I should never have come off and never will come off??????
    I also have the physical symptons of bloating , stomach cramps insomnia, vivd dreams etc but accept that these will go away in time. But the question is am I a chronicly unhappy person or is it just the withdrawal and it will pass?
    Thanks

  2. #2
    Join Date
    Nov 2007
    Posts
    713

    Re: Prozac withdrawal Is this normal?

    Hi,

    Sorry to hear you're feeling unwell. I thought that recent studies showed that patients who have moderate symptoms of depression, anxiety etc need to now take anti d's for a minimum of 12 months now rather than just 6. I guess it depends on your GP and from what they believe in.

    If you've stopped taken them for 2 months, I would have thought that all the withdrawal symtoms have far gone by now, and that maybe you didn't take the medication for long enough.

    If you're starting to feel so bad and finding everyday living a struggle I would advise going back to your GP. If he/she does decide that you need to go back on the med's, don't feel like your a failure, because that's far from the truth, you just need alittle help right now and theres nothing wrong in that.

    I've been taking meds for 14yrs now and believe I have to take them for the rest of my life. It's ok for me now, I accepted this along time ago. So long as they work for me, they suit me fine.

    Good luck x


  3. #3
    Join Date
    Oct 2008
    Posts
    134

    Re: Prozac withdrawal Is this normal?

    If you stopped taking them two months ago you would have had withdrawl symptoms by now. When I came off them I got withdrawl a couple of days after stopping. My symptoms were Nausea, shaking, sweating, visual disturbances and anxiety.

  4. #4

    Re: Prozac withdrawal Is this normal?

    i agree i think you need to go back to your GP this is no longer withdrawl you just need to still be on them for now good luck

  5. #5
    Join Date
    Aug 2008
    Posts
    337

    Cool Re: Prozac withdrawal Is this normal?

    Hi There,

    I am taking Prozac (20 mg a day) and have been since May. Before that I was on the same dose and tried weaning myself off them by taking one every other day for about two months then stopping altogether. A month later I felt awful again and so went back to my doc who put me straight back on them.
    I saw my doctor about a month ago and he wants me to continue on 20 mg a day until January just to make sure I will be OK for christmas. I really want to come off them now just to see if I am back to `normal`. I will take his advice though and not do it myself without him knowing!
    I`m not sure what to expect though with coming off them. I daren`t Google anything as I don`t do that anymore (I`ve learnt doing that one!) and I worry about going back to square one again with all my anxiety symptoms!
    Does anyone have any advice who`s been through the same? I also suffer quite bad PMS which varies from month to month but I do take Norethisterone (mini-pill) for that. I`m not sure if the Prozac helps with my PMS too, so i`m worried about that aswell!
    Ho hum!

    Tanya
    xx
    __________________



  6. #6

    Re: Prozac withdrawal Is this normal?

    well i have been taking 60 m for around 3 months however i stoped taking them 2 weeks ago and have had no side effects as off yet hopefully i wont

    so far so good
    __________________
    If you think your mad i am something else

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Replies: 3
    Last Post: 18-06-08, 21:12
  2. Help!! Withdrawal
    By Chellec in forum Medication
    Replies: 2
    Last Post: 10-08-07, 17:17
  3. Citalopram withdrawal symptoms - this normal?
    By samc100 in forum Citalopram / Celexa
    Replies: 5
    Last Post: 22-07-07, 14:23
  4. Help with withdrawal
    By otis in forum Medication
    Replies: 1
    Last Post: 29-09-06, 10:40

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •